Alert archive / California / Wind Advisories in 2022
Wind Advisory 43, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 18, 2022, 6:48 AM PDT for Riverside County, San Diego County, California. It took effect at Jun 18, 2022, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2022, 6:48 AM PDT (13:48 UTC)
- In effect from
- Jun 18, 2022, 2:00 PM PDT
- Expired
- Jun 18, 2022, 9:27 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS76 KSGX 181348 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 648 AM PDT Sat Jun 18 2022 CAZ058-062-065-182200- /O.NEW.KSGX.WI.Y.0043.220618T2100Z-220619T0500Z/ San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Borrego Springs and Desert Hot Springs 648 AM PDT Sat Jun 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy bowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
701 WWUS76 KSGX 182035 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 135 PM PDT Sat Jun 18 2022 CAZ058-062-065-190500- /O.CON.KSGX.WI.Y.0043.220618T2100Z-220619T0500Z/ San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Borrego Springs and Desert Hot Springs 135 PM PDT Sat Jun 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. Strongest gusts below the San Gorgonio Pass and along the I-8 grade into Imperial County. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy bowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
241 WWUS76 KSGX 190427 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 927 PM PDT Sat Jun 18 2022 CAZ058-062-065-190530- /O.CAN.KSGX.WI.Y.0043.000000T0000Z-220619T0500Z/ San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- 927 PM PDT Sat Jun 18 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below criteria so the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 18, 3:15 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 18, 3:15 AM PDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service San Diego CA 315 AM PDT Sat Jun 18 2022 .SYNOPSIS... A deep trough along the West Coast will bring a cooler day today and breezy west winds this afternoon, strongest in the mountains and deserts. The trough drifts east Sunday and Monday for warmer days and lighter winds. Tuesday through Friday will be even warmer. It will also turn more humid as the first surge of subtropical moisture this season moves into the Southern California. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Extraordinarily dry air aloft associated with the trough moving inland across SoCal this morning has dropped dew points way below zero in some of our mountains and deserts. Here's a sampling of dew points in degrees F and the relative humidity at 2 AM Saturday: San Bernardino Mountains and Deserts Yucca Valley........-11 3% Big Bear Lake.......-13 6% Big Pine............-16 6% Green Valley Lake...-29 3% Riverside County Mountains Anza.................+6 21% Pine Cove...........-12 6% Mt San Jacinto......-33 1% San Diego County Mountains and Deserts Ocotillo Wells.......+5 5% Palomar Mountain....-16 5% Ranchita............-19 3% Mt Laguna...........-20 4% In contrast, dew points were in the 50s in the coastal and valley zones where a 3,000 ft deep marine layer was in place. The Precipitable Water was around 0.50" this morning. The passing trough today will bring another breezy afternoon, but the winds won't be as strong as they were Friday. It'll also be cooler than Friday as 500 mb heights bottom out at 578 dm. Highs will be in the 70s and low 80s west of the mountains. In the Lower Deserts, high temps will be held below 100. The cooling aloft and a weaker inversion will mix out the morning marine layer clouds fairly quickly today. The trough slides east Sunday with 5H increasing to 584 dm, which will add a few degrees of warming to all areas except the beaches where highs will once again be in the upper 60s and low 70s. The warming continues Monday and Tuesday as ridging builds in from the east, increasing 5H to 586 dm. By Tuesday, Lower Desert highs will be from 105-110, High Desert and Inland Empire highs near 95, mountains highs in the 70s and 80s, and coastal highs in the 70s and 80s. The Wed-Fri outlook gets interesting as southerly flow ahead of a weak upper low over central California draws subtropical moisture into SoCal. An added influx of moisture is possible in the southeast around the base of a massive 597 dm high that will anchor itself over the Southern Plains. Precipitable Water over SoCal is forecast to increase to 1.25" Wednesday, which will be sufficient for mid and high clouds Wednesday. There is also the potential for elevated convection in the form of virga or light showers. Some models are showing small amounts of measurable rain Wednesday. The warmer and more humid airmass will keep the nights quite warm, and record high minimum temperatures are quite likely in some areas Wednesday and Thursday. && .AVIATION... 180935Z...Coasts/Valleys...BKN-OVC with bases 2000-2500 FT MSL will continue to fill in across the coastal basin this morning. Intermittent cigs vcty KONT and KSBD through 14z Sat. Scatter out 15- 17z Sat. Low clouds will redevelop after 00z Sun with bases 1500- 2000 FT MSL. Mountains/Deserts...Mostly clear with unrestricted vis through Sat. Breezy W-SW winds with surface gusts 25-40 knots, local gusts over 50 knots. MOD-STG up/downdrafts and LLWS over/east of mtns. Winds will diminish slightly Sat morning but will restrengthen after 20z Sat. && .MARINE... Breezy northwest winds occasionally gusting over 20 knots are likely across the outer coastal waters, including near San Clemente Island, during the afternoon and evening today. Otherwise, no hazardous marine weather is expected through Wednesday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...Schenk
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.